MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number KE2ITC-DW-MP
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Erythema (1840); Fluid Discharge (2686); Skin Inflammation/ Irritation (4545); Ear Pain (4812)
Type of Reportable Event Serious Injury
Event or Problem Description
On 25-aug-2022 it was reported that the patient on unknown date changed from custom hearing aid to receiver-in-canal hearing aid, because of infection in both ear canals.The patient experienced pain in the ear canal, when the hearing aids were in during the day, and because of the pain they were removed.At night the patient experienced drainage.Symptoms reported: redness, pain, inflammation and ear discharge/fluid.The patient has never experienced this before.Hearing aid are a year old and the pain was recent.No known history of allergies or hypersensitivity.On unknown date, the patient was in contact with a medical practioner, who concluded that the drainage was non-infectious, no wounds in the ear canal or concha bowl and no effusion, and recommended that the patient switched to a behind-the-ear hearing aid style or refit the custom devices and follow-up in 3 months.Pain is suspected to be related to the physical fit of the hearing aids.
 
Additional Manufacturer Narrative
Technical investigation: a device history register review have been completed.No deviation or changes were found during manufacturing of the device.Clinical evaluation of the event: as hearing aids are designed to have skin contact with the end user, the materials used in the hearing aids are biocompatible and a biological evaluated according to procedure #00066720 corp proc,biol evaluation.A generic material list is provided in #0332250 materials used in gn hearing products.Case information states that end user is experiencing an allergic reaction in the ear canals where the hearing instruments make contact with the skin.Clinical conclusion on the case is that the reaction was caused by use of the hearing aids and that changing devices or device material is appropriate.Clinical evaluation according to corp proc gen evaluation 0185290: allergic reaction is identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility.Still allergic reactions can occur in rare cases.The clinical evaluation does evaluate allergic reactions and the user guide includes a safety notification instructing the hearing aid wearer to contact the hcp in case of skin irritation.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register based on the above information the case is considered reportable as the incident did lead to, or might have led to a serious injury if it recurred.This is a final report.This case is considered as a single incident and will be included in regular trending.No actions have been initiated based on this individual event.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key15461173
Report Number3005650109-2022-00037
Device Sequence Number11485960
Product Code OSM
UDI-Device Identifier05708296207428
UDI-Public05708296207428
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberKE2ITC-DW-MP
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Initial Report FDA Received Date09/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale